Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 22, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 21, 2011, 10:46 PM CDT for Val Verde County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2011, 10:46 PM CDT (03:46 UTC)
- Expired
- Apr 21, 2011, 11:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 96 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 11:44 PM CDT | HAIL 1 | 12 Sse Comstock, TX | QUARTER SIZE HAIL REPORTED BY BORDER PATROL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2280 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459
WUUS54 KEWX 220346
SVREWX
TXC465-220445-
/O.NEW.KEWX.SV.W.0022.110422T0346Z-110422T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1046 PM CDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAL VERDE COUNTY...
* UNTIL 1145 PM CDT.
* AT 1041 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9
MILES SOUTH OF SEMINOLE CANYON STATE PARK...OR 13 MILES SOUTHWEST
OF COMSTOCK...AND MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE AMISTAD VILLAGE.
LAT...LON 2983 10124 2982 10087 2943 10070 2945 10107
2947 10116 2951 10119 2952 10127 2959 10126
2957 10130 2959 10133 2965 10132 2964 10137
2969 10139
TIME...MOT...LOC 0346Z 235DEG 25KT 2958 10129
$$2 follow-up statements
143
WWUS54 KEWX 220405
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1105 PM CDT THU APR 21 2011
TXC465-220445-
/O.CON.KEWX.SV.W.0022.000000T0000Z-110422T0445Z/
VAL VERDE TX-
1105 PM CDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR VAL VERDE COUNTY...
AT 1100 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF
COMSTOCK...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE AMISTAD VILLAGE...ROUGH
CANYON REC AREA...PAFFORD CROSSING AND DEVILS SHORES.
THE STRONGEST PART OF THIS STORM WILL BE MOVING ACROSS AMISTAD
RESERVOIR THROUGH 1115 PM...BUT THE STORM IS SLOWLY WEAKENING.
EXPECT 50 TO 60 MPH WINDS TO BE POSSIBLE BY THE TIME THE STORM
REACHES HIGHWAY 90 BETWEEN 1115 AND 1145 PM.
LAT...LON 2983 10124 2982 10087 2943 10070 2945 10107
2947 10116 2951 10119 2952 10127 2959 10126
2957 10130 2959 10133 2965 10132 2964 10137
2969 10139
TIME...MOT...LOC 0403Z 241DEG 19KT 2959 10119
$$725
WWUS54 KEWX 220425
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 PM CDT THU APR 21 2011
TXC465-220445-
/O.CON.KEWX.SV.W.0022.000000T0000Z-110422T0445Z/
VAL VERDE TX-
1125 PM CDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR VAL VERDE COUNTY...
AT 1124 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF
COMSTOCK...MOVING EAST AT 15 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE AMISTAD VILLAGE...ROUGH
CANYON REC AREA...DEVILS SHORES AND PAFFORD CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2983 10124 2982 10087 2943 10070 2945 10107
2947 10116 2951 10119 2952 10127 2959 10126
2957 10130 2959 10133 2965 10132 2964 10137
2969 10139
TIME...MOT...LOC 0425Z 254DEG 12KT 2958 10114
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:40 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 21, 9:40 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 940 PM CDT THU APR 21 2011 .UPDATE... POPS WERE RECONFIGURED SLIGHTLY TO SHIFT EMPHASIS NORTHWARD PER THE NW HILL COUNTRY CONVECTIVE TRENDS. CELL TRENDS CONTINUE TO NUDGE CHANCES UPWARD OVER WRN LLANO COUNTY...BUT DECREASING TRENDS ALREADY UNDERWAY...SUGGEST THE CELLS WILL DISSIPATE AT ABOUT THE TIME THEY REACH OUR NORTHERNMOST COUNTIES. CHANCES FOR RAIN WERE BACKED OFF SOME OVER THE RIO GRANDE PLAINS...WITH THE LOSS OF CONVECTIVE FOCUS NOTED OVER NORTHERN MEXICO. SVR WATCH 176 SHOULD BE ALLOWED TO EXPIRE...AND A QUICK ZONE UPDATE WILL BE ISSUED JUST AFTER 10 PM TO REMOVE THE HEADLINE FOR VAL VERDE COUNTY. && .PREV DISCUSSION... /ISSUED 746 PM CDT THU APR 21 2011/ UPDATE... SUPERCELL OVER TERRELL COUNTY APPROACHES WESTERN VAL VERDE COUNTY WITH SEVERAL THUNDERSTORM CELLS FORMING TO THE NORTH AND SOUTH. THE PROGRESSIVE EASTWARD MOVEMENT OF AROUND 30-35 MPH SEEN IN THE NON-SUPERCELLS SUGGEST A POSSIBLE MCS DEVELOPMENT THIS EVENING. THIS MEANS BETTER RAIN AND THUNDERSTORM CHANCES FOR A BROADER AREA OF OUR WESTERN COUNTIES. EWD PROGRESS IS EXPECTED TO SLOW LATE THIS EVENING...BUT AN EXTENSION OF CHANCES INTO THE ERN HILL COUNTRY AND SAN ANTONIO AREA WILL BE CONSIDERED IN THE NEXT COUPLE HOURS. SPC TOOLS SUGGEST STRONGER SEVERE POTENTIAL STILL TO THE WEST SO THE REDEVELOPMENT OF STORMS FROM UPSTREAM COULD PREVENT THE EASTWARD PROGRESS AS LONG AS A SOLID LINE OF STORMS HAS NOT DEVELOPED. DURATION OF RAIN AND THUNDERSTORM CHANCES NOW EXTEND THROUGH AROUND 4 AM WITH SEVERE THREAT MAINLY THROUGH AROUND MIDNIGHT. PREV DISCUSSION... /ISSUED 619 PM CDT THU APR 21 2011/ AVIATION... MODERATE SELY LOW LEVEL WINDS CONTINUE TO BRING SHALLOW GULF MOISTURE INTO S CENTRAL TX THIS EVENING. VFR CONDITIONS PREVAIL THIS EVENING WITH SCT TSRA IN WEST TX AND NERN MEXICO MOVING TOWARD THE EAST. THESE TSRA WILL APPROACH THE RIO GRANDE AND COULD AFFECT THE KDRT TAF SITE AROUND OR AFTER 02Z IF THE STORMS HOLD TOGETHER. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEFORE DISSIPATING 03Z-04Z. OTHERWISE MVFR CIGS WILL DEVELOP 04Z-05Z FOR THE I35 CORRIDOR TAFS AND SPREAD WESTWARD TO KDRT AFTER 07Z. MVFR CIGS WILL PREVAIL THROUGH THE MID MORNING HOURS BEFORE LIFTING AND SCATTERING TO VFR AFTER 16Z. PREV DISCUSSION... /ISSUED 312 PM CDT THU APR 21 2011/ DISCUSSION... A WARM GULF AIRMASS IS IN PLACE ACROSS SOUTH CENTRAL TEXAS AS EVIDENCED BY SURFACE DEWPOINT TEMPERATURES IN THE 60S TO NEAR 70. THIS AIRMASS WILL PERSIST ACROSS OUR AREA UNTIL MONDAY WITH WELL ABOVE NORMAL TEMPERATURES. THUNDERSTORMS CURRENTLY DEVELOPING OVER THE SERRANIAS DEL BURRO WILL DRIFT EAST TOWARD VAL VERDE COUNTY THIS EVENING AND MAY CROSS THE RIO GRANDE. SUPERCELLS ARE THE MOST LIKELY STORM MODE AND MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. THE 19Z LAPS ANALYSIS SHOWS SURFACE-BASED CAPE VALUES OF 3700-4500 J/KG AND LIFTED INDICES OF -7 TO -8 ACROSS VAL VERDE COUNTY. ISOLATED THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG THE BURROS AGAIN TOMORROW AFTERNOON AND MAY DRIFT ENE INTO VAL VERDE COUNTY AGAIN. A FRONT WILL PUSH SOUTH INTO CENTRAL TEXAS LATE SATURDAY AND ACT AS AN INITIATOR FOR THUNDERSTORMS SATURDAY NIGHT. IT IS UNCLEAR HOW FAR SOUTH THIS FRONT WILL GET...SO WE'VE INCLUDED SLIGHT CHANCE POPS ACROSS OUR NORTHERN-MOST COUNTIES SATURDAY NIGHT IN CASE IT TRAVELS FURTHER SOUTH THAN FORECAST BY THE 12Z NAM12 AND GFS MODELS. LOW CHANCES FOR THUNDERSTORMS WILL SPREAD TO MUCH OF THE AREA SUNDAY NIGHT INTO MONDAY AS A DRY LINE PUSHES EAST INTO SOUTH CENTRAL TEXAS. A WEAK COLD FRONT IS FORECAST TO PUSH THROUGH TUESDAY NIGHT AND BRING TEMPERATURES DOWN CLOSER TO NORMAL FOR AT LEAST A DAY OR TWO NEXT WEEK. FIRE WEATHER... A DRY LINE WILL PUSH INTO SOUTH CENTRAL TEXAS ON MONDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ACROSS WESTERN SECTIONS OF OUR AREA MONDAY BEHIND THE DRY LINE. THE SAME DRY LINE WILL PUSH INTO OUR AREA AGAIN ON TUESDAY...WITH ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS FORECAST BEHIND THE DRY LINE ACROSS WESTERN SECTIONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 91 73 91 72 / 10 - - - - AUSTIN BERGSTROM INTL AIRPORT 70 91 71 90 70 / 10 - - - - NEW BRAUNFELS MUNI AIRPORT 72 91 72 91 72 / 10 - - - - BURNET MUNI AIRPORT 69 89 69 89 69 / 10 10 - - 10 DEL RIO INTL AIRPORT 73 92 73 93 73 / 50 10 10 - 10 GEORGETOWN MUNI AIRPORT 71 90 70 90 70 / 10 - - - - HONDO MUNI AIRPORT 72 92 72 93 72 / 10 10 - - - SAN MARCOS MUNI AIRPORT 72 92 72 90 72 / 10 - - - - LA GRANGE - FAYETTE REGIONAL 73 89 73 90 73 / 10 - - - - SAN ANTONIO INTL AIRPORT 73 91 73 90 73 / 10 - - - - STINSON MUNI AIRPORT 73 92 73 92 72 / 10 - - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Apr 21, 2:46 PM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 246 PM CDT THU APR 21 2011 TXZ171>173-184>194-202>209-217>225-228-221115- LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 246 PM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE WILL BE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS MONDAY THROUGH WEDNESDAY AFTERNOON AND EVENING DUE TO LOW RELATIVE HUMIDITY AND BREEZY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ183-221115- VAL VERDE- 246 PM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED EVENING THUNDERSTORMS ARE POSSIBLE ACROSS VAL VERDE COUNTY. THERE IS THE POTENTIAL THAT THE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE WILL BE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS MONDAY THROUGH WEDNESDAY AFTERNOON AND EVENING DUE TO LOW RELATIVE HUMIDITY AND BREEZY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 21, 7:11 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 711 PM CDT THU APR 21 2011 TXZ183-220100- VAL VERDE- 711 PM CDT THU APR 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 800 PM CDT... AT 711 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTH OF PUMPVILLE...OR 18 MILES NORTHWEST OF LANGTRY...MOVING NORTHEAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. BEHIND THIS INITIAL STORM A MUCH STRONGER STORM CAPABLE OF PRODUCING A TORNADO CURRENTLY WEST OF DRYDEN IS MOVING TO THE SOUTHEAST AT 37 MPH AND WILL CROSS INTO VAL VERDE COUNTY NEAR PUMPVILLE. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PANDALE... HACKBERRY CROSSING... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 21, 8:33 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 833 PM CDT THU APR 21 2011 TXZ183-220215- VAL VERDE- 833 PM CDT THU APR 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 915 PM CDT... AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES WEST OF PANDALE...OR 24 MILES NORTHWEST OF LANGTRY...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. A SEVERE THUNDERSTORM WARNING FOR THIS THUNDERSTORM WAS ALLOWED TO EXPIRE FOR NORTHWEST VAL VERDE COUNTY. OTHER STRONG THUNDERSTORMS WERE NOTED OVER NORTHERN MEXICO SOUTH OF LANGTRY...AND OVER SOUTHERN TERRELL COUNTY NORTHWEST OF LANGTRY. THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE THROUGH 10 PM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LANGTRY... JUNO... OSMAN... PANDALE... SHUMLA... SEMINOLE CANYON STATE PARK... HACKBERRY CROSSING... BAKERS CROSSING... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 21, 9:16 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 916 PM CDT THU APR 21 2011 TXZ183-202-220300- KINNEY-VAL VERDE- 916 PM CDT THU APR 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINNEY AND SOUTHERN VAL VERDE COUNTIES UNTIL 1000 PM CDT... AT 912 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DEL RIO...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DEL RIO... LAUGHLIN AFB... AMANDA... STANDART...
Special weather statement, Apr 21, 9:59 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 959 PM CDT THU APR 21 2011 TXZ183-184-220345- EDWARDS-VAL VERDE- 959 PM CDT THU APR 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE AND NORTHWESTERN EDWARDS COUNTIES UNTIL 1045 PM CDT... AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTH OF FLOUR MILLS...OR 20 MILES NORTH OF LOMA ALTA...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHERN VAL VERDE AND NORTHWESTERN EDWARDS COUNTIES.
Special weather statement, Apr 21, 10:27 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1027 PM CDT THU APR 21 2011 TXZ184-185-220415- EDWARDS-REAL- 1027 PM CDT THU APR 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REAL AND NORTHERN EDWARDS COUNTIES UNTIL 1115 PM CDT... AT 1022 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTHEAST OF FLOUR MILLS...OR 21 MILES NORTHWEST OF ROCKSPRINGS...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DEVILS SINKHOLE STATE NATURAL AREA...
Special weather statement, Apr 21, 10:34 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1034 PM CDT THU APR 21 2011 TXZ183-220430- VAL VERDE- 1034 PM CDT THU APR 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 1130 PM CDT... AT 1032 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM SOUTH OF THE MEXICO BORDER...11 MILES SOUTHWEST OF SEMINOLE CANYON STATE PARK...OR 17 MILES SOUTH OF LANGTRY... MOVING EAST AT 10 MPH. THE SEVERE PORTION OF THIS THUNDERSTORM COULD MOVE INTO SEMINOLE CANYON STATE PARK AND WESTERN PORTIONS OF LAKE AMISTAD AS EARLY AS 1045 PM...AND CENTRAL AND EASTERN PARTS OF LAKE AMISTAD AS EARLY AS 11 PM. A SEVERE THUNDERSTORM WARNING MAY BE ISSUED FOR THIS STORM SOON. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COMSTOCK... AMISTAD VILLAGE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:54 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 36 min |
| Apr 21, 11:42 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 37 min |
| Apr 21, 11:50 PM CDT | Tornado Warning | EWX | Val Verde | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.